Prostate Cancer Home > Emcyt Overdose
Some of the complications that may occur as a result of an overdose with Emcyt (estramustine) include liver problems, breast swelling, and shortness of breath. The specific effects, however, will depend on how much of the drug was taken and other factors. Treating this type of overdose may involve administering certain medications, pumping the stomach, and providing supportive care.
Can You Take Too Much Emcyt?Emcyt® (estramustine phosphate) is a prescription medication used in the treatment of prostate cancer that is progressing or has spread to other areas of the body. As with most medications, it is possible to take too much Emcyt.
The specific effects of an overdose would likely vary, depending on a number of factors, including the Emcyt dosage and whether it was taken with any other medications or substances.
Effects of an OverdoseAt this time, it is not fully known what to expect from an overdose with Emcyt. There have been no reported cases of an overdose. However, it is reasonable to expect that taking too much would cause the usual Emcyt side effects. In the event of an overdose, the side effects would likely be more pronounced. Possible reactions may include but are not limited to:
- Breast tenderness and swelling
- Swelling of the arms, legs, ankles, feet, or other areas of the body
- Shortness of breath
- Liver problems.
Treatment Options for an Emcyt OverdoseIf the overdose was recent, a healthcare provider may administer activated charcoal or "pump the stomach" to help reduce the amount of the medication absorbed into the bloodstream. Treatment will also involve supportive care, which consists of treating the symptoms that occur as a result of the overdose. Blood cell counts and liver function may need to be monitored for at least six weeks following an overdose of Emcyt.
It is important that you seek medical attention immediately if you believe that you or someone else has taken too much Emcyt.